Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 536, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Dec 17, 2012, 2:13 PM EST for Bullitt County, Hardin County, Nelson County, Kentucky. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2012, 2:13 PM EST (19:13 UTC)
- Expired
- Dec 17, 2012, 2:55 PM EST
- In force
- 42 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Hardin County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 20 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 2:14 PM EST | HAIL 0.88 | 2 S Radcliff, KY | AT BUDGET CAR RENTAL. |
| Dec 17, 2:22 PM EST | HAIL 1 | 1 S Radcliff, KY | ALONG 31W NORTH OF 313 |
| Dec 17, 2:42 PM EST | HAIL 0.7 | Lebanon Junction, KY | COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 12:26 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS53 KLMK 171913
SVRLMK
KYC029-093-179-171955-
/O.NEW.KLMK.SV.W.0536.121217T1913Z-121217T1955Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
213 PM EST MON DEC 17 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 255 PM EST
* AT 211 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VINE GROVE...MOVING EAST AT 30 MPH. A SECOND STORM WAS LOCATED
NEAR BIG SPRINGS AND WILL MOVE NORTHEAST ACROSS THE NORTHERN PART
OF HARDIN COUNTY OVER THE NEXT 30 TO 45 MINUTES.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
CREST...
BOOTH AND COLESBURG...
LEBANON JUNCTION...
BELMONT AND BEECH GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3779 8615 3781 8611 3782 8600 3785 8599
3798 8565 3780 8556 3769 8613 3768 8623
TIME...MOT...LOC 1913Z 248DEG 27KT 3780 8594
WIND...HAIL 60MPH 1.00IN
$$
MJ2 follow-up statements
957
WWUS53 KLMK 171938
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 PM EST MON DEC 17 2012
KYC029-093-179-171955-
/O.CON.KLMK.SV.W.0536.000000T0000Z-121217T1955Z/
NELSON KY-BULLITT KY-HARDIN KY-
238 PM EST MON DEC 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 255 PM EST
FOR CENTRAL HARDIN...SOUTHERN BULLITT AND WESTERN NELSON COUNTIES...
AT 234 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR COLESBURG...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LEBANON JUNCTION AND BELMONT...
BARDSTOWN JUNCTION...
SCUFFLETOWN AND RIDGETOP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3772 8596 3782 8600 3785 8599 3798 8565
3780 8556
TIME...MOT...LOC 1938Z 248DEG 27KT 3783 8578
WIND...HAIL 60MPH 1.00IN
$$
MJ732
WWUS53 KLMK 171950
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EST MON DEC 17 2012
KYC029-093-179-172001-
/O.EXP.KLMK.SV.W.0536.000000T0000Z-121217T1955Z/
NELSON KY-BULLITT KY-HARDIN KY-
250 PM EST MON DEC 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDIN...SOUTHERN
BULLITT AND WESTERN NELSON COUNTIES WILL EXPIRE AT 255 PM EST...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3772 8596 3782 8600 3785 8599 3798 8565
3780 8556
TIME...MOT...LOC 1951Z 248DEG 27KT 3787 8566
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 12:41 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 17, 12:41 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1241 PM EST MON DEC 17 2012 ...Updated Aviation Discussion... .Forecast Update... Issued at 1230 PM EST Sun Dec 16 2012 A severe thunderstorm watch has been issued for all of our region. Numerous thunderstorms will continue through 3 pm along the Ohio River and will develop by early afternoon across central Kentucky. Marginally severe hail around quarter size is the main threat. However, an isolated severe wind gust is possible as well. These thunderstorms will continue through mid afternoon across southern Indiana, with storms lingering into the evening hours across south central Kentucky and the Bluegrass Region. && .Short Term (Today through Tuesday)... Issued at 255 AM EST Mon Dec 17 2012 An upper level trough and associated surface low are still on track to cross the area today. This will bring a couple of rounds of showers today as well as the chance for thunderstorms. Scattered showers are ongoing across the forecast area this morning. A few strikes of lightning have been observed as well. Showers will continue to increase this morning, especially across south central and east central Kentucky. The models show an area of showers developing across western KY/TN becoming more widespread over the next few hours and tracking to the northeast. The radar shows this area has begun to develop over the last hour. Will therefore carry likely pops over south and east central KY this morning, with scattered showers elsewhere. After the initial wave of rain moves out, we will likely see a relative minimum in precipitation during the middle of the day. Temperatures are expected to warm into the lower to possibly mid 60s. As the upper level trough nears, another area of rain will develop across west central Kentucky. Soundings indicate that surface based instability may develop this afternoon as the surface temperatures rise and heights fall aloft. This would be especially likely south of the Ohio River. Given instability and cold temps aloft we may see some thunderstorms with hail developing this afternoon. This system will pull off to the northeast tonight and rains will end. For tomorrow high pressure will nose in from the south bringing a dry day with clearing skies. Temperatures will cool off tonight and tomorrow. Lows tonight will drop into the mid 30s to lower 40s. Highs tomorrow will be in the lower to mid 50s. .Long Term (Tuesday night through Sunday)... Issued at 310 AM EST Mon Dec 17 2012 Dry weather continues through Wednesday as the surface ridge axis retreats to the mid-Atlantic coast, giving way to southerly return flow. Temps will be well above normal, with many locations punching into the 60s on Wednesday afternoon. All eyes are on Wednesday night and Thursday as a very sharp but progressive upper trough moves from the Rockies to the Great Lakes. The surface low will deepen quite rapidly as it moves across Illinois into either Indiana or Michigan, depending which model we believe. GFS is the most progressive, but ECMWF is the farthest south. NAM through 12Z Thursday is slower and farther north than either the GFS or ECMWF. Either way, the Ohio Valley is in for a decent rain event under a very dynamic low-level jet. QPF will be limited by how progressive the system is, averaging a half to 3/4 of an inch, with most of it coming in a 6-hr span. SVR potential is limited by the lack of surface-based instability, but there will be enough elevated CAPE to support at least some embedded thunder. Convective probabilities go up with the slower solutions, but it is worth noting that the trend is faster from one run to the next. This forecast splits the difference between GFS and ECMWF. Temps are quite tricky due to this timing. Have gone above guidance for Wednesday night, given cool bias of models in the pre-frontal regime, as well as the expectation for steady or rising temps after midnight. Minimal rise on Thursday, but still above GFS guidance before temps drop off the table in the afternoon. If the trend should start to favor the slower ECMWF or even the NAM solution, we could crack 60 before fropa, especially east of I-65. Lingering precip on Thursday night will be in the form of snow showers, but at this time no accumulation is expected. Could see this changeover late Thursday afternoon if a faster solution should win out. Thermal trof is very progressive and will already be lifting out on Friday. Still looks like we will be below normal on NW winds on Friday, but any Lake Michigan plume should stay off to our north and east. Temps recover to near normal for the remainder of the weekend as high pressure settles into the Deep South. && .Aviation (18Z TAF Issuance)... Issued at 0025 AM EST Mon Dec 18 2012 Numerous fast moving thunderstorms have developed and will affect the SDF airport in the 18 to 21z time frame. Numerous thunderstorms will also affect LEX around 19 through 23z...and BWG from around 19 through 23Z. Frequent lightning...small hail and gust winds will accompany any thunderstorms. Other than thunderstorms, winds will be from 5 to 10kt from the southwest. Variable broken MVFR ceilings may be expected outside of any thunderstorms. Overnight, MVFR ceilings are expected with thunderstorms exiting after around 03z. Winds will switch to the northwest this evening. Ceilings will rise and begin to scatter out by 14z Tuesday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........JSD Short Term.......EER Long Term........RS Aviation.........JSD
Hazardous weather outlook, Dec 17, 12:44 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1244 PM EST MON DEC 17 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-182045- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1244 PM EST MON DEC 17 2012 /1144 AM CST MON DEC 17 2012/ ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE OHIO RIVER. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND GUSTY WINDS. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE MIDWEST EARLY THURSDAY. AHEAD OF THIS SYSTEM...SHOWERS WITH EMBEDDED THUNDERSTORMS ARE LIKELY. THESE STORMS WILL BRING LIGHTNING AS WELL AS GUSTY WINDS AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR DAMAGING WINDS TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/RAS
In the hours before
Special weather statement, Dec 17, 2:02 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM CST MON DEC 17 2012
KYZ024-027-028-053-062>064-071-073>076-171945-
ALLEN KY-BARREN KY-BRECKINRIDGE KY-EDMONSON KY-GRAYSON KY-GREEN
KY-HARDIN KY-HART KY-LARUE KY-METCALFE KY-MONROE KY-WARREN KY-
102 PM CST MON DEC 17 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 1257 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LEITCHFIELD TO 8 MILES NORTHEAST OF BROWNSVILLE TO 7 MILES NORTH OF
WESTMORELAND...AND MOVING EAST AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSVILLE...
PLUM SPRINGS...
MUNFORDVILLE...
MOUNT VICTOR...
HODGENVILLE...
HOWE VALLEY AND CUB RUN...
FRANKLIN CROSS ROADS AND WALNUT HILL...
HANSBROUGH AND CECILIA...
GAITHERS AND ADDINGTON FIELD AIRPORT...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 91.
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8635 3665 8637 3704 8643 3739 8625
3768 8631 3770 8571 3730 8565 3662 8576
TIME...MOT...LOC 1902Z 268DEG 32KT 3763 8618 3729 8612
3666 8622
AMSLocal storm report, Dec 17, 2:06 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL NEW PEKIN 38.50N 86.02W
12/17/2012 M0.70 INCH WASHINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1201100
CMCSpecial weather statement, Dec 17, 2:08 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 PM EST MON DEC 17 2012
INZ077>079-090>092-KYZ030>033-172030-
CLARK IN-FLOYD IN-HARRISON IN-HENRY KY-JEFFERSON KY-JEFFERSON
IN-OLDHAM KY-SCOTT IN-TRIMBLE KY-WASHINGTON IN-
208 PM EST MON DEC 17 2012
...CLUSTERS OF THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND HAIL UP TO PEA SIZED MOVING THROUGH SOUTHERN INDIANA AND
NORTH CENTRAL KENTUCKY...
AT 205 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS MOVING NORTHEASTWARD ACROSS SOUTHERN
INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY. THE LARGEST
CONCENTRATION OF STORMS WILL MOVE ALONG AND NORTH OF THE OHIO RIVER
OVER THE NEXT HOUR.
THESE STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL
LIGHTNING...HEAVY RAIN AND A LARGE AMOUNT OF PEA SIZED HAIL THAT MAY
COVER THE GROUND AT TIMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORMS...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8520 3873 8533 3858 8521 3856 8501
3836 8487 3836 8528 3830 8546 3811 8544
3809 8573 3796 8605 3806 8627 3818 8632
3836 8626 3835 8625 3842 8631 3873 8631
3878 8608 3873 8588 3891 8554 3891 8521
TIME...MOT...LOC 1907Z 250DEG 28KT 3857 8602
MJSpecial weather statement, Dec 17, 2:08 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 PM EST MON DEC 17 2012
INZ077>079-090>092-KYZ030>033-172030-
CLARK IN-FLOYD IN-HARRISON IN-HENRY KY-JEFFERSON KY-JEFFERSON
IN-OLDHAM KY-SCOTT IN-TRIMBLE KY-WASHINGTON IN-
208 PM EST MON DEC 17 2012
...CLUSTERS OF THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND HAIL UP TO PEA SIZED MOVING THROUGH SOUTHERN INDIANA AND
NORTH CENTRAL KENTUCKY...
AT 205 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS MOVING NORTHEASTWARD ACROSS SOUTHERN
INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY. THE LARGEST
CONCENTRATION OF STORMS WILL MOVE ALONG AND NORTH OF THE OHIO RIVER
OVER THE NEXT HOUR.
THESE STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL
LIGHTNING...HEAVY RAIN AND A LARGE AMOUNT OF PEA SIZED HAIL THAT MAY
COVER THE GROUND AT TIMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORMS...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3869 8520 3873 8533 3858 8521 3856 8501
3836 8487 3836 8528 3830 8546 3811 8544
3809 8573 3796 8605 3806 8627 3818 8632
3836 8626 3835 8625 3842 8631 3873 8631
3878 8608 3873 8588 3891 8554 3891 8521
TIME...MOT...LOC 1907Z 250DEG 28KT 3857 8602
MJLocal storm report, Dec 17, 2:10 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL CUSTER 37.73N 86.25W
12/17/2012 M0.88 INCH BRECKINRIDGE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1201101
CMCLocal storm report, Dec 17, 2:12 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL LA GRANGE 38.40N 85.38W
12/17/2012 M0.70 INCH OLDHAM KY NWS EMPLOYEE
LARGE DRIFTS OF SMALL HAIL
&&
EVENT NUMBER LMK1201102
CMCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 12:34 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 31 min |
| Dec 17, 12:53 PM EST | Special Weather Statement | LMK | Logan | 42 min |
| Dec 17, 12:57 PM EST | Special Weather Statement | LMK | Ohio | 43 min |
| Dec 17, 1:06 PM EST | Severe Thunderstorm Warning | LMK | Logan | 29 min |
| Dec 17, 1:13 PM EST | Special Weather Statement | LMK | Butler | 32 min |
| Dec 17, 1:14 PM EST | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Dec 17, 1:20 PM EST | Special Weather Statement | LMK | Logan | 30 min |
| Dec 17, 1:28 PM EST | Special Weather Statement | LMK | Butler, Grayson | 47 min |
| Dec 17, 1:44 PM EST | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Trimble | 26 min |
| Dec 17, 1:50 PM EST | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 45 min |
| Dec 17, 1:52 PM EST | Special Weather Statement | LMK | Simpson, Warren | 28 min |
| Dec 17, 2:02 PM EST | Special Weather Statement | LMK | Allen, Barren, Edmonson, Hart, Larue | 43 min |
| Dec 17, 2:08 PM EST | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Trimble | 82 min |
| Dec 17, 2:29 PM EST | Special Weather Statement | LMK | Bullitt | 46 min |
| Dec 17, 2:34 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Spencer | 41 min |
| Dec 17, 2:52 PM EST | Special Weather Statement | LMK | Barren, Green, Larue, Marion, Metcalfe, Monroe and 3 more | 43 min |
| Dec 17, 3:05 PM EST | Special Weather Statement | LMK | Franklin, Shelby, Woodford | 90 min |
| Dec 17, 3:20 PM EST | Special Weather Statement | LMK | Adair, Anderson, Boyle, Casey, Cumberland, Marion and 4 more | 45 min |
| Dec 17, 3:48 PM EST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 87 min |
| Dec 17, 3:48 PM EST | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 25 min |
| Dec 17, 3:49 PM EST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 86 min |
| Dec 17, 3:56 PM EST | Special Weather Statement | LMK | Casey, Clinton, Cumberland, Garrard, Jessamine, Lincoln and 2 more | 29 min |
| Dec 17, 6:49 PM EST | Special Weather Statement | LMK | Nelson | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.